MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported they were closing a femoral artery arteriotomy site with an 8fr angio-seal evolution.While attempting to deploy the device, the angio-seal sheath fractured into many small pieces.It was reported that the angio-seal sheath was very brittle and essentially disintegrated.They attempted to remove all the fractured pieces of device, however they are uncertain if they were able to extract all the device fragments from the patient.The procedure was completed with manual compression.Additional information was received on october 23, 2018: it was reported that the fractured pieces were removed by hand and it appeared they were able to remove all of it.Imaging showed no apparent sign of the product fragments left in the patient.The hospital did additional imaging and kept the patient overnight to try to make sure there weren't any complications and no visible fragments were present.After taking the precautions the hospital decided it was safe to discharge the patient and did not feel the angio-seal fragments were present.No other equipment was used with the angio-seal device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 8f angio-seal evolution was returned for evaluation.The carrier tube assembly was returned lodged within the original packaging tray.The dilator was returned as well.There were broken pieces of the hemostasis sheath visible on the packaging which enclosed the returned device.The hub of the hemostasis sheath was returned with some part of the attached tube.No damage was observed on the carrier tube assembly.The portions of the hemostasis tube were checked for maneuverability and they shattered upon application of minor force.The sheath tubing cracked in multiple locations distal to the hemostasis hub.The damage was consistent with exposure to ultraviolet light and subsequent material degradation.No other visual anomalies were noted.The device should be kept away from sunlight and uv light.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the device was exposed to ultraviolet light which led to reported event.However, the exact cause of the reported event cannot be definitively determined.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the attach medwatch.Attachment: [medwatch report mw5080945.Pdf].

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key8024445
Report Number2243441-2018-00109
Device Sequence Number1353101
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberC610135
Device Lot Number6225209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/02/2018
12/05/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/05/2018
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight72